Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 44, NWS Albuquerque, NM

June 20, 2000Union County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 20, 2000, 9:54 PM MDT for Union County, New Mexico. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 20, 2000, 9:54 PM MDT (03:54 UTC)
Expired
Jun 20, 2000, 10:30 PM MDT
In force
36 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Union County, NM

The radar

The Amarillo radar (KAMA), 192 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.9 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2000-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 337 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2000-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
337 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
3019 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 210354
SVRABQ
NMC059-210430-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
954 PM MDT TUE JUN 20 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL UNION COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 1030 PM MDT

* AT 953 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  A SEVERE THUNDERSTORM 13 MILES NORTH OF CLAPYTON...MOVING SOUTHEAST 
  AT 25 MPH.

SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE
HAIL. SEEK INDOOR SHELTER IN A STRONG BUILDING. AVOID WINDOWS!

LAT...LON 3673 10320 3663 10339 3618 10308 3631 10282

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 9:10 PM MDT, 44 minutes earlier.

Area forecast discussion, Jun 20, 9:10 PM MDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
910 PM MDT TUE JUN 20 2000

UPDATE FOR THUNDERSTORMS IN NE CORNER THIS EVENING AND TO LOWER POPS
MOST OTHER AREAS. ADDED MORE CLOUDS TO NORTHWEST OVERNIGHT.

.ABQ...NONE.

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 8:46 PM MDTSevere Thunderstorm WarningABQUnion59 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.